Alert archive / Georgia / Tornado Warnings in 2006
Tornado Warning 22, NWS Tallahassee, FL
NWS Tallahassee, FL issued this tornado warning at May 13, 2006, 11:22 PM EDT for Terrell County, Georgia. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 13, 2006, 11:22 PM EDT (03:22 UTC)
- Expired
- May 14, 2006, 12:00 AM EDT
- In force
- 38 min
- Issued by
- NWS Tallahassee, FL
- Area
- Counties, with a storm outline in the text
County Terrell County, GA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 3.4 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2416 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 281 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS52 KTAE 140323
TORTAE
GAC273-140400-
/O.NEW.KTAE.TO.W.0022.060514T0322Z-060514T0400Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1122 PM EDT SAT MAY 13 2006
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* TORNADO WARNING FOR...
TERRELL COUNTY IN SOUTHWEST GEORGIA
* UNTIL MIDNIGHT EDT
* AT 1120 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
DEVELOPING TORNADO 18 MILES NORTHWEST OF PARROTT...OR ABOUT 21
MILES NORTH OF CUTHBERT...MOVING SOUTHEAST AT 45 MPH.
* THE TORNADO IS EXPECTED TO BE NEAR...
PARROTT BY 1140 PM EDT...
PLEASANT HILL...OAKVILLE AND YEOMANS BY 1145 PM EDT...
BRONWOOD AND OLIVERS MILL BY 1150 PM EDT...
BRIDGES CROSSROAD AND SASSER BY 1155 PM EDT...
WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.
RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT 8 5 0 942-8833.
LAT...LON 3185 8429 3176 8429 3169 8432 3168 8430
3165 8430 3192 8459 3191 8446 3193 8443
3196 8443
$$
18-WOOL2 follow-up statements
000
WWUS52 KTAE 140342
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1142 PM EDT SAT MAY 13 2006
GAC273-140400-
/O.CON.KTAE.TO.W.0022.000000T0000Z-060514T0400Z/
TERRELL GA-
1142 PM EDT SAT MAY 13 2006
...A TORNADO WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EDT FOR
NORTHEASTERN TERRELL COUNTY...
AT 1139 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR PARROTT...OR ABOUT
12 MILES NORTHWEST OF DAWSON...MOVING SOUTHEAST AT 40 MPH.
THE TORNADO WILL BE NEAR...
OAKVILLE...PLEASANT HILL AND YEOMANS BY 1150 PM EDT...
BRONWOOD AND OLIVERS MILL BY 1155 PM EDT...
BRIDGES CROSSROAD AND SASSER BY MIDNIGHT EDT...
IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING
QUARTER SIZE HAIL.
REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN TALLAHASSEE. OR YOU
CAN ALSO CALL THE NATIONAL WEATHER SERVICE IN TALLAHASSEE DIRECTLY AT
850-942-8833 TO REPORT SEVERE WEATHER.
LAT...LON 3185 8429 3176 8429 3169 8432 3168 8430
3165 8430 3192 8459 3191 8446 3193 8443
3196 8443
$$
18-WOOL000
WWUS52 KTAE 140402
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1202 AM EDT SUN MAY 14 2006
GAC273-140412-
/O.EXP.KTAE.TO.W.0022.000000T0000Z-060514T0400Z/
TERRELL GA-
1202 AM EDT SUN MAY 14 2006
...THE TORNADO WARNING FOR TERRELL COUNTY WAS ALLOWED TO EXPIRE AT
MIDNIGHT EDT...
REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN TALLAHASSEE. OR YOU
CAN ALSO CALL THE NATIONAL WEATHER SERVICE IN TALLAHASSEE DIRECTLY AT
850-942-8833 TO REPORT SEVERE WEATHER.
LAT...LON 3185 8429 3176 8429 3169 8432 3168 8430
3165 8430 3192 8459 3191 8446 3193 8443
3196 8443
$$
18-WOOLWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this tornado warning went out at May 13, 7:45 PM EDT, 3 hours 37 minutes earlier.
Area forecast discussion, May 13, 7:45 PM EDT, 3 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 745 PM EDT SAT MAY 13 2006 .SYNOPSIS... SUNNY ACROSS LOCAL AREA THIS EVENING WITH TEMPS 75 TO 80 AND DEW POINTS IN THE LOW 50S. WINDS GENERALLY S/SW AROUND 10 MPH SRN THIRD...EAST TO WEST CENTRAL 5 TO 10 MPH TWO THIRDS AND NORTH 5 MPH NRN MOST ZONES. THIS REFLECTS NWD DRIFT OF SHALLOW SEA BREEZE NOW MOVING N OF FLA BORDER. LARGE DEEP LYR CUTOFF LOW PRESSURE SYSTEM (WITH UPPER CUTOFF LOW) CENTERED OVER NRN ILLINOIS CONTS TO SERVE AS FOCUS FOR DEVELOPMENT OF WEATHER ACROSS ERN CONUS. IMPULSES ALOFT CONTINUE TO ROTATE BENEATH THE LOW IN THE NWLY FLOW AROUND BASE OF TROUGH FROM THE PLAINS INTO THE GULF COAST STATES. ONE IMPULSE KICKED UP EARLY TO MID AFTERNOON CONVECTION ACROSS CNTRL ALA AND SEWD INTO NRN MOST GA ZONES..BUT AS PRECIP MOVED INTO DRIER AIR (DEW POINTS IN LOW 50S) COMBINED WITH LOSS OF DIURNAL HEATING...CONVECTION SIGNIFICANTLY WEAKENED. UPPER LOW WILL DRIFT S/SE TO OHIO VALLEY WITH SURFACE REFLECTION TO SRN APPALACHIANS BY SUNRISE SUNDAY HELPING TO DRAG COLD FRONT SEWD AND TO ACROSS CWA ON MONDAY. MODELS CONT TO SLOW DOWN FRONT WITH FROPA AND ASSOCD PRECIP COMING SUNDAY AFTERNOON AHEAD OF FRONT FOCUSING ON N HALF AND ESPECIALLY MONDAY AFTERNOON ACROSS S HALF AS FRONT SAGS SWD AND ACROSS CWA. ACTIVE CONVECTION DEVELOPING THIS EVENING ACROSS SRN TENN VALLEY IN RESPONSE TO NEXT IMPULSE AIDED BY STEEP LAPSE RATES AND H5 70 KT JET (ALONG SW-S-E PERIPHERY OF LOW) YIELDING 1500-2000 J/KG CAPES WORKING ON NWD RETREATING FRONT. THIS ACTIVITY WILL TRANSLATE SWD TOMORROW INTO AT LEAST OUR NRN CWA WITH H5 50-60 KT WINDS. 24 HR DEW COMPARISON SHOWS THAT ALTHO LOCAL AIRMASS REMAINS ON DRY SIDE...DEW POINTS RUNNING 6 TO 10 DEGREES HIGHER THAN SAME TIME YESTERDAY. THUS AIRMASS BEGINNING TO MOISTEN UP PROVIDING FUEL FOR TOMORROW. SOME STORMS MAY BE STRONG TO SEVERE WITH BOW ECHO AND SUPERCELL DEVELOPMENT POSSIBLE. SPC DAY 2 HAS ALL OF GA AND MOST OF OUR FLA ZONES IN SLIGHT RISK. && .SHORT TERM...OVERNIGHT. CONVECTION (OUTFLOW BOUNDARY) FROM ABOVE SRN TENN VALLEY WILL DRIFT SOUTH OVERNIGHT WEAKEN AND POSSIBLY HOLD TOGETHER AND BRUSH OUR NW ZONES BY SUNRISE. WILL GO WITH 20 PCT POPS SE ALA AND SW GA. && .MARINE...WINDS/SEAS REMAIN VERY LOW THIS EVENING. RIDGE OF HIGH PRESSURE WILL REMAIN OVER THE GULF OF MEXICO OVERNIGHT...THEN MOVE OFF TO THE EAST ON SUNDAY AS THE NEXT COLD FRONT APPROACHES FROM THE NORTHWEST. && .AVIATION...WITH PREVIOUS SHOWER COMPLEX MOVING SOUTHEAST OF THE REGION...SKIES HAVE BECOME MOSTLY CLEAR. NEXT BATCH OF CLOUD COVER IS NOW OVER EASTERN MS AND CENTRAL AL AND WILL BE AFFECTING THE TERMINALS LATER TONIGHT. DONT EXPECT ANY RESTRICTIONS OVERNIGHT AS LOW LEVEL AIRMASS REMAINS QUITE DRY...BUT WILL START TO SEE SOME CIGS AOA 10KFT WESTERN TERMS BY MORNING. VFR CONDITIONS WILL CONTINUE INTO THE DAYTIME HOURS WITH LOWERING CIGS TO AROUND 8KFT BY AFTERNOON WITH OCCASIONAL BKN050 AT OUR NORTHERN TERMS. POP CHANCES STILL TO LOW TO GO WITH TEMPOS JUST YET...BUT DID CONTINUE PROB30S FOR DHN AND ABY WHERE POP CHANCES WILL BE GREATEST. && .FIRE WEATHER...GULF MOISTURE RETURN THE NEXT FEW DAYS WILL PRECLUDE RED FLAG CONDITIONS. && .TAE WATCHES/WARNINGS/ADVISORIES... AL...NONE. GA...NONE. FL...NONE. PUBLIC/MARINE...BLOCK AVIATION...GODSEY
Hazardous weather outlook, May 13, 5:24 AM EDT, 17 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE TALLAHASSEE FL 524 AM EDT SAT MAY 13 2006 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161- GMZ750-755-770-775-141000- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON- HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN- CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL- IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL OUT TO 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL EXTENDING FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL EXTENDING FROM 20 TO 60 NM- 424 AM CDT SAT MAY 13 2006 /524 AM EDT SAT MAY 13 2006/ ...SLIGHT RISK FOR SEVERE STORMS TODAY OVER SOUTHEAST ALABAMA AND SOUTHWEST AND SOUTH CENTRAL GEORGIA... THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...NORTHWEST FLORIDA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE ADJACENT GULF OF MEXICO WATERS. .DAY ONE...TODAY AND TONIGHT. THE STORM PREDICTION CENTER INDICATES A SLIGHT RISK FOR SEVERE STORMS TODAY OVER SOUTHEAST ALABAMA AND SOUTHWEST AND SOUTH CENTRAL GEORGIA. WHILE THE OVERALL COVERAGE OF STORMS WILL BE ISOLATED... THOSE THAT DO DEVELOP WILL BE CAPABLE OF PRODUCING HAIL AND POSSIBLY A FEW DAMAGING WIND GUSTS. UNLIKE THE LAST SEVERAL SEVERE WEATHER EPISODES...THE STORMS ARE EXPECTED TO DIMINISH IN INTENSITY OR MOVE EAST OF THE AREA AROUND SUNSET. FURTHER SOUTH...THE AIR OVER NORTH FLORIDA WILL BE DRY ENOUGH TO ENHANCE THE SPREAD OF ANY WILDFIRES. THERE IS ALSO A MODERATE RISK OF RIP CURRENTS TODAY ALONG THE FLORIDA PANHANDLE BEACHES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. ISOLATED STRONG STORMS WILL BE POSSIBLE AGAIN ON SUNDAY. THERE WILL BE A MODERATE RISK OF RIP CURRENTS ON SUNDAY ALONG THE FLORIDA PANHANDLE AND BIG BEND BEACHES. A FRONT WILL SWEEP ACROSS THE AREA ON MONDAY WITH SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS. WINDS AND SEAS WILL INCREASE OVER THE GULF COASTAL WATERS ON MONDAY...AND MARINERS SHOULD EXERCISE CAUTION IF HEADING OUT INTO THE GULF WATERS. HAZARDOUS WEATHER IS NOT EXPECTED FOR THE REMAINDER OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATER TODAY...BUT IS NOT LIKELY. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN TALLAHASSEE WEB SITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/TAE. 18-WOOL
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 11:49 PM EDT | Severe Thunderstorm Warning | TAE | Lee | 26 min |
| May 14, 4:58 PM EDT | Severe Thunderstorm Warning | TAE | Clay, Quitman | 38 min |
| May 14, 5:17 PM EDT | Severe Thunderstorm Warning | TAE | Randolph | 43 min |
| May 14, 5:44 PM EDT | Severe Thunderstorm Warning | TAE | Terrell | 46 min |
| May 14, 6:10 PM EDT | Severe Thunderstorm Warning | TAE | Dougherty, Lee | 50 min |
| May 14, 6:38 PM EDT | Severe Thunderstorm Warning | TAE | Worth | 52 min |
| May 14, 7:21 PM EDT | Severe Thunderstorm Warning | TAE | Irwin | 29 min |
| May 14, 7:27 PM EDT | Severe Thunderstorm Warning | TAE | Berrien | 48 min |
Nearby
Tornado Warnings in Georgia, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.